MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37601
Medical Device Problem Codes Break (1069); Low impedance (2285)
Health Effect - Clinical Codes Shaking/Tremors (2515); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while the patient was getting another manufacturer dbs system replaced, they decided to get their other dbs system replaced as well.During the procedure device interrogation showed low impedances on the right side and additional testing showed the extension was malfunctioning, so it was replaced.The issue resolved without sequelae on (b)(6) 2025.
 
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name activa; product id: 3708660 (serial: (b)(6); product type: 0191-extension.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3708660 lot# serial# (b)(6) implanted: (b)(6) 2019: product type extension medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received: it was reported that results showed right electrode had high impedance at contact 9b and at multiple 9b intersections which suggested a damage extension.During surgery, it was determined the right extension was malfunctioning, and the right electrode was working just fine.In clinic, patient had resting, postural, and action tremor of the left upper extremity.Surgery was scheduled to replace the extension.It was also reported that the patient's tremors began to worsen and reprogramming improved them.The patient was then feeling worse since their appointment 2 weeks ago and had moderate side to side head tremors.Programming briefly helped but they continued to have tremors.A trend emerged where adjustments helped their dystonia but worsened their tremors.It became clear the patient needed a second system to help with therapy which was placed in 2024.After that the patients symptoms were controlled.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3708660 serial# (b)(6) implanted: (b)(6) 2019 product type extension.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received: it was reported that results showed right electrode had high impedance at contact 9b and at multiple 9b intersections which suggested a damage extension.During surgery, it was determined the right extension was malfunctioning, and the right electrode was working just fine.It was also reported that the patient's tremors began to worsen and reprogramming improved them.The patient was then feeling worse since their appointment 2 weeks ago and had moderate side to side head tremors.Programming briefly helped but they continued to have tremors.A trend emerged where adjustments helped their dystonia but worsened their tremors.It became clear the patient needed a second system to help with therapy which was placed in 2024.After that the patients symptoms were controlled.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 3708660, serial# (b)(6), product type: extension.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3708660 serial# (b)(6) implanted: (b)(6) 2019 product type extension product id b3300542m serial# (b)(6) product type lead.Additional review indicates this information was already reported in manufacturer¿s report #3004209178-2025-09632.Any additional information regarding the event will be submitted as a supplemental submission to that report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient began noticing their ins moving in their left chest more freely about a month ago.They also developed chest pain and worsening of tremors.Left ins impedance check revealed high impedance on the right vim electrode at contact 9b and multiple intersections along 9b.This suggested extension damage so surgery was scheduled.In clinic, the patient had resting, postural, and action tremor of the left upper extremity.During surgery on (b)(6) 2025, it was determined the right extension was malfunctioning, and the right electrode was working just fine.Right extension was removed and replaced.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22235288
Report Number3004209178-2025-10330
Device Sequence Number8176991
Product Code MHY
UDI-Device Identifier00643169864191
UDI-Public(01)00643169864191(17)200428(21)NKM767614H
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/16/2025
06/19/2025
06/25/2025
10/22/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date06/25/2025
06/25/2025
06/25/2025
10/22/2025
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."; "SEE H11...."; "SEE H11...."; "SEE H11...."; SEE H11...
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight66 KG